MAUDE Adverse Event Report: BAUSCH + LOMB BAUSCH + LOMB IOL INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB BAUSCH + LOMB IOL INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number INJ100
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded.The investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that an iol was introduced into the patient's eye with the leading haptic sticking out and the trailing haptic stuck in the injector.During insertion, the trailing haptic then broke.The surgeon decided to cut the iol in half and remove from the eye.The incision was enlarged.An iol of the same model and diopter was inserted successfully.In the surgeon's opinion, the likely cause of the event was incorrect loading.
 
Additional Manufacturer Narrative
A review of the device history record did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined; however, user-related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have caused or contributed to the event.

Brand Name
BAUSCH + LOMB IOL INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH ¿ 9423
SZ   CH ¿ 9423
Manufacturer Contact
shayan habibi
7277246600
MDR Report Key16589388
Report Number0001313525-2023-70036
Device Sequence Number20070560
Product Code MSS
UDI-Device Identifier00757770505326
UDI-Public(01)00757770505326(17)240828
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberINJ100
Device Lot Number2253A2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown